MAUDE Adverse Event Report: TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER
Lot Number TP27L-22471JL0
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion, or to a high amount of product injected near a vessel, leading to its compression.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of products additionally, this product (rha 3) is not indicated for this area.Therefore, this constitutes an off-label use for which the safety and performance of the product cannot be guaranteed.
 
Event or Problem Description
This case occured outside of the usa in spain.On 28-oct-2024, the spanish subsidiary notified teoxane geneva of an adverse event.According to the information received, a patient was injected on (b)(6) 2024 with 0.1 ml of rha 3 in the forehead using a bolus technique and the needle supplied in the box.The day of the injection, a vascular compromise was diagnosed.Therefore, the case was reportable.The same day, 6000 ui (dose to be confirmed) of hyaluronidase was injected, and the following treatments were prescribed: aspirine (adira 100) for 6 days, glucocorticoids treatment (dexametasona, 4mg) only once, sun cream.One day after the injection, on (b)(6) 2024, the patient received an antibiotic treatment (mupirocina), twice a day for 7 days and a new dose of hyaluronidase (unspecified amount).The patient has been injected in lips in 2020 with restylane kysse, and in 2021 and 2022 in lips with juvederm without any reaction.The patient has a history of acne and was under anti-acne treatment (isotretinoina 60 mg), the day of the injection.A medical expert contacted the injector.According to the information on (b)(6) 2024 received, the symptoms are partially resolved.

Brand Name
RHA 3
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
céline vial
MDR Report Key20758556
Report Number3005975625-2024-00644
Device Sequence Number8671614
Product Code LMH
UDI-Device Identifier07640173230045
UDI-Public01076401732300451022471JL017241130
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Lot NumberTP27L-22471JL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Initial Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age23 YR
Patient SexUnknown